MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was used in a surgery and the surgeon implanting the lens, noticed issues with the cartridge tip.The lens was used without incident and the patient was not impacted by the issue.Additional information received from customer indicated that the tip of the cartridge was defective, had a burr on it and was misshaped.The issue was noted right before insertion.The haptic or optic of the lens was not damaged.It was indicated that the damage was not due to use error.The procedure completed with the same iol and cartridge.No medical or surgical interventions required, and no patient injury or adverse outcomes reported.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section d6b: if explanted; give date: not applicable as the lens remains implanted.Section h3-other (81): the intraocular lens (iol) was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: nov 13, 2023 section h3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received inside of the original folding carton.No additional components or materials were received.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod advanced to the cartridge tip.The complaint cartridge was received with stress marks inside of the cartridge tip; however, stress marks are considered within specification for a used cartridge.Further inspection of the cartridge revealed that there was viscoelastic residue distributed throughout the length of the cartridge, suggesting that an appropriate amount of ophthalmic viscoelastic device (ovd)/balanced salt solution (bss) was used.The lens module was inspected and, no marks that would indicate that the plunger rod advanced incorrectly could be identified.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.No lens was received.The complaint issue "cartridge tip cracked/damaged" was not identified during product evaluation.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18108469
Report Number3012236936-2023-02847
Device Sequence Number7671020
Product Code HQL
UDI-Device Identifier05050474636019
UDI-Public(01)05050474636019(17)260113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown